Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What are the long term effects of crestor?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
i am a 65 year old medications currently being taken. A well check up with a new doctor recently.....blood work shows that my blood work suggests that I should be taking Crestor. the side effects on line are awful.........i am scared to start taking long term medications........i feed i should wait as long as possible.......second opinion please.
Posted Wed, 5 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: You should start taking medicine. Detailed Answer: Hello XXXXXXX XXXX Thanks for writing to XXXXXXX Tablet Crestor is advised in cases of dyslipidemia.Probably your blood report showed altered lipid profile so your doctor has advised this medicine. Tablet Crestor helps in reducing elevated cholesterol and triglyceride level.These lipid causes multisystemic effects on various body organs so it must be kept in normal range. Crestor has few side effects but it can be manged.By not taking medicines has far more complications as compared to few side effects of this drug.Side effects are not universal in all persons.Some people have no side effects at all. The most common side effects of rosuvastatin are headache,nausea,vomiting, diarrhea and muscle pain. Most serious side effects are liver failure,muscle breakdown(rhabdomyolysis) and kidney failure.You should have follow up LFT,RFT after four weeks to see any side effects.If necessary dose can be decreased or changed depending upon reports. But at this time you should start medicine and any decision can't be taken without starting medicine. You shouldn't wait and you should follow your doctor advice. Beside medicine you need to change your life style and diet. You should increase your physical activity and do walking. You should avoid saturated and trans fat,red meat,high fat milk products. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor